Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Pain in calf muscle while walking, chronic back pain, smoker. Taking Oxycontin, Panadeine Forte. Reason?

I am an active 38 year old woman experiencing pain in my calf muscle when I walk, similar to a cramp that doesn t go away. The pain eases when I stop & sit down but doesn t completely go away, I ve had it for about 3 months now & it s really starting to worry me. I m not a couch potato by a long shot, I spend a great deal of the day on my feet for work & walking is essential for the work that I do. I only weigh 45 kilos, I do smoke but not a great deal, I have chronic back pain & take oxycontin for that as well as panadine forte to back it up for really bad days. Can the oxycontin be the reason for the leg cramps or is this a new development connected to my back pain? Or something else again?
Asked On : Mon, 13 Aug 2012
Answers:  1 Views:  33
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist 's  Response
Your symptoms are suggestive of intermittent claudication. The two most common types are vascular and neurological. The vascular claudication is because of block in the blood vessels supplying the legs and neurological claudication is because of the compression over the nerves in the back. Since you also have back pain, the possibility of neurological cause is more likely. Consult a neurologist who will guide you about further tests.
Good luck.
Answered: Tue, 14 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor